Alert archive / Texas / Severe Thunderstorm Warnings in 2020
Severe Thunderstorm Warning 23, NWS Shreveport, LA
NWS Shreveport, LA issued this severe thunderstorm warning at Mar 4, 2020, 5:12 AM CST for Sabine County, San Augustine County, Shelby County, Texas; Sabine Parish, Louisiana. It was in force for 48 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Mar 4, 2020, 5:12 AM CST (11:12 UTC)
- Expired
- Mar 4, 2020, 6:00 AM CST
- In force
- 48 min
- Issued by
- NWS Shreveport, LA
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 60.0 mph
Counties Sabine Parish, LA, Sabine County, TX, San Augustine County, TX, Shelby County, TX
The radar
The Ft Polk radar (KPOE), 99 km from the middle of the area, began a volume at 11:14 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Mar 4, 5:02 AM CST | Severe Thunderstorm Watch | SPC | 7 hr |
The nearest sounding before it
Shreveport, LA (KSHV), launched 00:00Z, 11.2 hours before the alert went out and 108 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1591 m above ground
- 0-6 km bulk shear
- 87 kt
- 0-1 km storm-relative helicity
- -20 m²/s²
- 0-3 km storm-relative helicity
- 221 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Shreveport, LA wrote its last area forecast discussion before this severe thunderstorm warning went out at Mar 4, 2:04 AM CST, 3 hours 8 minutes earlier.
Area forecast discussion, Mar 4, 2:04 AM CST, 3 hours 8 minutes before
Area Forecast Discussion...CORRECTED National Weather Service Shreveport LA 204 AM CST Wed Mar 4 2020 .SHORT TERM.../Today through Thursday/ An upper-level low translating eastward across the ArkLaTex today will interact with a surface cold front extending across deep east Texas and central Louisiana. An east-west band of elevated convection across these areas along and north of the front could support strong to severe thunderstorms this morning. Locally heavy rainfall, hail and damaging winds will be the highest threats. Convection to linger through this afternoon and into tonight while gradually diminishing in intensity as upper-low becomes centered overhead and opens into a trough. Additionally, wrap around moisture behind a surface and low-level low pressure across the northern gulf will support low elevation showers across the region as it moves into the the north central Gulf of Mexico. Dry conditions expected on Thursday as upper-ridge builds areawide. Temperatures during the short term period to range from highs in the 60s and lows in the upper 40s. /05/ .LONG TERM.../Thursday Night through Wednesday Night/ Upper trough confined to the Great Lakes and the Ohio Valley region of the country will have a cold front associated with it that will swing through our region Thu/Thu Night which will help to reinforce some slightly cooler temperatures Thursday Night but for the most part, this airmass will quickly modify for Friday into the upcoming weekend as southerly winds return for the weekend. Upper ridging will dominate our area of the country for the upcoming weekend but this ridge begins to slide east of our region late Sunday and especially early next week. Upper flow to become southwest Sunday Night through at least Monday which will result in increasing rain chances as we should see good low and mid level moisture return ahead of disturbances moving our way in this flow. Too early to pinpoint anything significant concerning this weather pattern next week but potential instability suggests that some of these storms could be on the strong side in the Mon-Tue timeframe ahead of our next cold front. 13 && .PREV DISCUSSION... /issued 1114 PM CST Tue Mar 3 2020/ AVIATION... For the 04/06Z TAF period, MVFR conditions are beginning to take hold at East TX sites as low clouds continue to advect NE under the canopy of mid and high level clouds. This will result in MVFR cigs eventually overtaking all terminals by around 04/12Z farther east into north Louisiana and south Arkansas. This cigs will be accompanied by increasing showers, both in coverage and intensity, along with some isolated thunderstorms during the day Wednesday. Along with the lower cigs and convection, blustery NE winds will also be impacting all sites with speeds ranging from around 12-18 kts with higher gusts closer to 25 kts through the latter half of the period Wednesday. /19/ && .PRELIMINARY POINT TEMPS/POPS... SHV 60 48 67 43 / 100 80 0 0 MLU 60 50 66 42 / 100 90 10 0 DEQ 61 43 70 33 / 70 50 0 0 TXK 58 46 67 41 / 90 70 0 0 ELD 59 46 67 38 / 100 80 10 0 TYR 59 45 67 43 / 100 70 0 0 GGG 60 46 67 42 / 100 80 0 0 LFK 65 49 68 45 / 100 80 0 0 && .SHV WATCHES/WARNINGS/ADVISORIES... AR...None. LA...None. OK...None. TX...None. && 05/13/19
Hazardous weather outlook, Mar 4, 2:26 AM CST, 2 hours 46 minutes before
Hazardous Weather Outlook National Weather Service Shreveport LA 226 AM CST Wed Mar 4 2020 LAZ001>006-010>014-017>022-TXZ138-150>153-165>167-051200- Caddo-Bossier-Webster-Claiborne-Lincoln-Union-De Soto-Red River- Bienville-Jackson-Ouachita-Sabine-Natchitoches-Winn-Grant- Caldwell-La Salle-Harrison-Rusk-Panola-Nacogdoches-Shelby- Angelina-San Augustine- 226 AM CST Wed Mar 4 2020 This Hazardous Weather Outlook is for portions of north central Louisiana, northwest Louisiana, east Texas and northeast Texas. .DAY ONE...Today and Tonight... Showers and thunderstorms will continue to increase across the region today through tonight. Some of these storms could be strong to severe, especially this morning. At this time, large hail appears to be the main threat but an isolated damaging wind and tornado threat cannot be ruled. The severe threat should diminish quickly this evening into the overnight hours but there will be a heavy rainfall threat today through tonight mainly south of the Interstate 20 Corridor of Northeast Texas and Northern Louisiana. This will include the Lower Toledo Bend and Sam Rayburn Country of Deep East Texas into West Central and East Central Louisiana where excessive heavy rainfall could result in some localized flooding issues through tonight. .DAYS TWO THROUGH SEVEN...Thursday through Tuesday... Rain moves out of the region early on Thursday with relatively pleasant conditions expected through the upcoming weekend. Showers and thunderstorms are back in the forecast however Monday into Tuesday ahead of our next storm system. .SPOTTER INFORMATION STATEMENT... Activation of emergency management personnel...amateur radio operators...and storm spotters may become necessary today for the possibility of strong to severe thunderstorms. ARZ050-051-059>061-070>073-OKZ077-TXZ096-097-108>112-124>126-136- 137-149-051200- Sevier-Howard-Little River-Hempstead-Nevada-Miller-Lafayette- Columbia-Union-McCurtain-Red River-Bowie-Franklin-Titus-Camp- Morris-Cass-Wood-Upshur-Marion-Smith-Gregg-Cherokee- 226 AM CST Wed Mar 4 2020 This Hazardous Weather Outlook is for portions of south central Arkansas, southwest Arkansas, southeast Oklahoma and northeast Texas. .DAY ONE...Today and Tonight... Showers and thunderstorms will continue to increase across the region today through tonight. While some isolated strong thunderstorms may be possible across some locations later today, any severe thunderstorms should remain south of the region through tonight. While periods of heavier rainfall will be possible through tonight, any flooding threat should remain south of the region as well. .DAYS TWO THROUGH SEVEN...Thursday through Tuesday... Rain moves out of the region early on Thursday with relatively pleasant conditions expected through the upcoming weekend. Showers and thunderstorms are back in the forecast however Monday into Tuesday ahead of our next storm system. .SPOTTER INFORMATION STATEMENT... Activation of emergency management personnel...amateur radio operators...and storm spotters should not be necessary through tonight. 13
In the hours before
Special weather statement, Mar 4, 2:52 AM CST, 2 hours 20 minutes before
Special Weather Statement National Weather Service Shreveport LA 252 AM CST Wed Mar 4 2020 LAZ003>005-012-040945- Bienville LA-Lincoln LA-Claiborne LA-Webster LA- 252 AM CST Wed Mar 4 2020 ...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN WEBSTER...SOUTH CENTRAL CLAIBORNE...NORTHEASTERN BIENVILLE AND SOUTHWESTERN LINCOLN PARISHES UNTIL 345 AM CST... At 252 AM CST, Doppler radar was tracking a strong thunderstorm over Dubberly, or 8 miles southeast of Minden, moving east at 30 mph. Nickel size hail and winds in excess of 40 mph will be possible with this storm. Locations impacted include... Minden, Arcadia, Sibley, Gibsland, Dubberly, Heflin, Athens, Mount Lebanon, Ogden, Aycock and Ada. PRECAUTIONARY/PREPAREDNESS ACTIONS... This storm may intensify, so be certain to monitor local radio stations and available television stations for additional information and possible warnings from the National Weather Service. && LAT...LON 3243 9326 3257 9332 3272 9290 3248 9281 TIME...MOT...LOC 0852Z 250DEG 26KT 3251 9320 13
Local storm report, Mar 4, 4:24 AM CST, 48 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
424 AM CST WED MAR 4 2020
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0330 AM TSTM WND DMG 2 S GRAMBLING 32.50N 92.71W
03/04/2020 LINCOLN LA LAW ENFORCEMENT
TREES DOWN ALONG HEARD ROAD.
&&
13Local storm report, Mar 4, 4:25 AM CST, 47 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
425 AM CST WED MAR 4 2020
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0345 AM TSTM WND DMG 3 NE CHOUDRANT 32.56N 92.49W
03/04/2020 LINCOLN LA LAW ENFORCEMENT
TREES DOWN ALONG HWY 145 NORTH OF CHOUDRANT.
&&
13Special weather statement, Mar 4, 4:28 AM CST, 44 minutes before
Special Weather Statement National Weather Service Shreveport LA 428 AM CST Wed Mar 4 2020 TXZ152-165-166-041100- Angelina TX-Nacogdoches TX-San Augustine TX- 428 AM CST Wed Mar 4 2020 ...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN NACOGDOCHES... CENTRAL ANGELINA AND NORTHWESTERN SAN AUGUSTINE COUNTIES UNTIL 500 AM CST... At 427 AM CST, Doppler radar was tracking a strong thunderstorm over Huntington, or 10 miles southeast of Lufkin, moving northeast at 60 mph. Penny size hail and winds in excess of 40 mph will be possible with this storm. Locations impacted include... Huntington, Melrose, Macune, Etoile, Woden, Martinsville, Chireno, Denning, Shawnee and Homer. PRECAUTIONARY/PREPAREDNESS ACTIONS... This storm may intensify, so be certain to monitor local radio stations and available television stations for additional information and possible warnings from the National Weather Service. && LAT...LON 3111 9451 3122 9472 3168 9447 3145 9413 TIME...MOT...LOC 1027Z 214DEG 50KT 3126 9457 13
The office that day
Everything else NWS Shreveport, LA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 4, 4:28 AM CST | Special Weather Statement | SHV | Angelina | 32 min |
| Mar 4, 4:34 AM CST | Severe Thunderstorm Warning | SHV | Angelina, Nacogdoches, San Augustine, Shelby | 41 min |
| Mar 4, 6:09 AM CST | Special Weather Statement | SHV | Cherokee | 51 min |
| Mar 4, 6:36 AM CST | Special Weather Statement | SHV | Rusk | 39 min |
| Mar 4, 6:44 AM CST | Severe Thunderstorm Warning | SHV | Cherokee, Rusk, Smith | 46 min |
| Mar 4, 6:48 AM CST | Severe Thunderstorm Warning | SHV | Harrison, Panola, Rusk | 42 min |
| Mar 4, 7:21 AM CST | Severe Thunderstorm Warning | SHV | Harrison, Panola, Rusk | 39 min |
| Mar 4, 7:24 AM CST | Severe Thunderstorm Warning | SHV | Cherokee, Rusk, Smith | 51 min |
| Mar 4, 7:26 AM CST | Severe Thunderstorm Warning | SHV | Panola | 49 min |
| Mar 4, 7:34 AM CST | Flash Flood Warning | SHV | Cherokee, Rusk, Smith | 3 hr |
| Mar 4, 7:52 AM CST | Severe Thunderstorm Warning | SHV | Harrison, Panola | 27 min |
| Mar 4, 8:44 AM CST | Flash Flood Warning | SHV | Panola | 3 hr |
| Mar 4, 10:30 AM CST | River Flood Warning | SHV | Nacogdoches, Rusk, San Augustine, Shelby | 8 days |
| Mar 4, 11:12 AM CST | Flash Flood Warning | SHV | Panola, Shelby | 3 hr |
| Mar 4, 12:12 PM CST | Special Weather Statement | SHV | Angelina | 33 min |
| Mar 4, 12:49 PM CST | Special Weather Statement | SHV | Nacogdoches, Shelby | 41 min |
| Mar 4, 1:26 PM CST | Special Weather Statement | SHV | Angelina | 49 min |
| Mar 4, 2:52 AM CST | Special Weather Statement | SHV | Bienville | 53 min |
| Mar 4, 3:14 AM CST | Severe Thunderstorm Warning | SHV | Bienville, Claiborne, Lincoln | 33 min |
| Mar 4, 3:37 AM CST | Severe Thunderstorm Warning | SHV | Jackson, Lincoln, Ouachita, Union | 53 min |
| Mar 4, 5:31 AM CST | Special Weather Statement | SHV | De Soto | 44 min |
| Mar 4, 5:57 AM CST | Severe Thunderstorm Warning | SHV | Natchitoches, Sabine | 41 min |
| Mar 4, 6:05 AM CST | Special Weather Statement | SHV | Caddo | 40 min |
| Mar 4, 6:18 AM CST | Special Weather Statement | SHV | Ouachita | 42 min |
| Mar 4, 7:15 AM CST | Special Weather Statement | SHV | Caldwell | 45 min |
| Mar 4, 8:03 AM CST | Severe Thunderstorm Warning | SHV | Bienville, Bossier, Caddo, De Soto, Red River, Webster | 21 min |
| Mar 4, 9:20 AM CST | Special Weather Statement | SHV | Lincoln, Union | 40 min |
| Mar 4, 9:51 AM CST | Flash Flood Warning | SHV | Bossier, Caddo, De Soto, Red River | 4 hr |
| Mar 4, 12:39 PM CST | Special Weather Statement | SHV | Caldwell, Grant, Winn | 66 min |
Nearby
Severe Thunderstorm Warnings in Texas, 2020Severe Thunderstorm Warnings in Louisiana, 2020Every severe thunderstorm warning in 2020
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.